MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) implantation procedure, a small capsular tear was noted after removal of the nucleus and epinucleus.The tear extended during cortex removal, and the surgeon decided to implant a sulcus lens.It appeared that the leading haptic was placed posterior to the sulcus space.During manipulation of the lens, it became entangled in the pupil expansion device (ring), which resulted in one of the haptics becoming bent.The lens was cut and removed from the eye, and another lens was implanted on the same day.Some vitreous was noted in the anterior chamber, and an anterior vitrectomy was successfully performed.Post operative visits have revealed no further vitreous in the eye, and the patient is being monitored according to the post operative schedule.No initial defect was noted with the lens.
 
Additional Manufacturer Narrative
The sample was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used with a non-qualified viscoelastic.The product was not returned.The questionnaire indicated that there was no initial defect noted with the lens.The root cause of the reported bent haptic that occurred may be related to a failure to follow the ifu (instructions for use).A non-qualified viscoelastic was used.The ifu instructs: company specific foldable iols (intraocular lens) are qualified for use with a company specific qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company specific qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The completed questionnaire indicated that per the surgeon's operative note, it appears that there was a small capsular tear noted (after removal of the nucleus and epi-nucleus).The tear extended with removal of the cortex, and the surgeon decided to implant a sulcus lens.It appears that the leading haptic was placed posterior to the sulcus space and, with manipulation of the lens, the lens ¿became entangled¿ in the malyugin ring, which lead to one of the haptics getting bent.The lens was cut and removed from the eye, and another lens was placed the same day.Some vitreous was noted in the anterior chamber and an anterior vitrectomy was performed with success.Post-op visits have revealed no more vitreous in the eye.Monitored per post-op schedule.Due diligence has been performed in an attempt to obtain further information on this event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23626965
Report Number1119421-2025-03003
Device Sequence Number16071676
Product Code HQL
UDI-Device Identifier00380652552561
UDI-Public(01)00380652552561(17)261127(11)211129(10)15310915
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.220
Device Lot Number15310915
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/23/2025
Supplement Report FDA Received Date12/29/2025
Date Device Manufactured11/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL.; HEALON PRO J&J.; MALYUGIN RING.; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale